Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2007, 1:50 PM EDT for Harnett County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 1:50 PM EDT (17:50 UTC)
- Expired
- Jul 27, 2007, 2:18 PM EDT
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 42 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1633 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 271750
SVRRAH
NCC085-271845-
/O.NEW.KRAH.SV.W.0201.070727T1750Z-070727T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 PM EDT
* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER OLIVIA...OR ABOUT 10 MILES SOUTHEAST OF
SANFORD...MOVING NORTHEAST AT 15 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SEMINOLE...
LILLINGTON...
DUNCAN...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3534 7914 3550 7898 3558 7892 3552 7874
3552 7871 3546 7864 3544 7866 3544 7867
3522 7896
$$
WSS2 follow-up statements
000
WWUS52 KRAH 271801
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
201 PM EDT FRI JUL 27 2007
NCC085-271845-
/O.CON.KRAH.SV.W.0201.000000T0000Z-070727T1845Z/
HARNETT NC-
201 PM EDT FRI JUL 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR HARNETT COUNTY...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
OLIVIA...OR ABOUT 11 MILES SOUTHEAST OF SANFORD...MOVING EAST AT 5
MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3534 7914 3550 7898 3558 7892 3552 7874
3552 7871 3546 7864 3544 7866 3544 7867
3522 7896
$$
WSS000
WWUS52 KRAH 271818
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT FRI JUL 27 2007
NCC085-271826-
/O.CAN.KRAH.SV.W.0201.000000T0000Z-070727T1845Z/
HARNETT NC-
216 PM EDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR HARNETT COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. SCATTERED
THUNDERSTORMS WITH FREQUENT LIGHTNING CAN BE EXPECTED ACROSS HARNETT
COUNTY THROUGH 330 PM.
LAT...LON 3534 7914 3550 7898 3558 7892 3552 7874
3552 7871 3546 7864 3544 7866 3544 7867
3522 7896
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:46 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 27, 10:46 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1046 AM EDT FRI JUL 27 2007 .SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE ALOFT WILL LINGER OVER THE REGION THROUGH TONIGHT. WEAK LOW PRESSURE WILL FORM OVER THE AREA SATURDAY... AND LINGER THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... DEBRIS FROM DYING THUNDERSTORMS OVER THE OHIO VALLEY WILL TRANSLATE EAST ACROSS OUR AREA THIS AFTERNOON. THIS AREA OF CLOUDINESS WILL COMBINE WITH AFTERNOON HEATING TO SERVE AS A TRIGGER TO PRODUCE THUNDERSTORMS. SOUNDING DATA INDICATES QUITE A BIT OF DRY AIR OVER THE REGION... SO THE STORMS WILL BE ISOLATED IN NATURE. MORNING TEMPERATURE SCHEMES RESULT IN HIGHS IN THE 92 TO 93 DEGREE RANGE OVER MOST OF THE AREA... SO ADJUSTMENTS HAVE BEEN MADE MAINLY OVER THE CENTRAL AND SOUTHEAST PORTIONS. NO OTHER CHANGES AT THE PRESENT TIME. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... AN UPPER LEVEL TROUGH ALIGNS OVER THE EAST COAST STATES DURING THE PERIOD WITH NUMEROUS SMALL SCALE PERTURBATIONS IN THE FLOW...MANY OF WHICH LACK CONTINUITY AND APPEAR SPURIOUS AT TIMES. MOISTURE INCREASES IN THE COLUMN WITH P-WATER STEPPING UP EACH DAY TO NEAR OR ABOVE 2 INCHES ON SUNDAY. THIS COULD SUPPORT DEEP CONVECTION AT ALMOST ANY TIME GIVEN A BIG ENOUGH PUSH. BUT EXCEPT FOR AN EXPECTED DIURNAL MAXIMUM IN COVERAGE... TIMING OF SHOWERS AND TSTMS WILL BE SOMEWHAT RANDOM. POPS WILL BE MAINLY IN THE 30-40 PERCENT RANGE OVER THE WEEKEND. THE AIRMASS ACHIEVES A STEADY STATE THICKNESS PATTERN THAT FAVORS MAX TEMPERATURES NEAR 90 WITH OVERNIGHT LOWS NEAR 70 OR LOWER 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE LAST FEW MODEL RUNS SHOW A SHARPENING TROUGH ALOFT OVER THE REGION BY MONDAY. SURFACE FEATURES CONTINUE TO VARY WITH REGARD TO POSITIONING OF A LOW PRESSURE CENTER ALONG AN ADVANCING COLD FRONT. BUT ALL TEND TO SUGGEST A REASONABLY GOOD CHANCE OF SHOWERS AND TSTMS SUN NIGHT AND MON. THE TROUGH ALOFT AND ASSOCIATED COLD FRONT ARE NUDGED SOUTH AND EAST OF THE AREA BY TUE...BECOMING STATIONARY ALONG THE COAST. LINGERING INSTABILITY AND MOISTURE MAY RESULT A SCATTERING OF DIURNAL SHOWERS AND TSTMS TUE THROUGH THU. BUT CHANCES APPEAR LESS THAN ON MON. HIGH TEMPERATURES SHOULD AVERAGE NEAR OR SLIGHTLY BELOW NORMAL...MAINLY MID TO UPPER 80S. LOWS NEAR CLIMATOLOGY ARE EXPECTED DURING THE PERIOD. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS EXPECTED THROUGH 06Z SAT. SCATTERED DIURNAL CU EXPECTED AGAIN TODAY WITH JUST AN ISOLATED CHANCE OF A TSTM. A LOW PRESSURE TROUGH WILL DEEPEN OVER THE AREA DURING THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL LEAD TO AN INCREASE IN SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS EACH DAY WITH THE POTENTIAL FOR BRIEF MVFR/IFR CEILINGS AND VISIBILITIES. RESIDUAL SURFACE MOISTURE WILL ALSO LEAD TO AREAS OF FOG AND STRATUS EACH MORNING WITH THE POSSIBILITY OF IFR CONDITIONS NEAR DAYBREAK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RHJ NEAR TERM...RHJ SHORT TERM...RFG LONG TERM...RFG AVIATION...JFB/RHJ
Hazardous weather outlook, Jul 27, 5:10 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 510 AM EDT FRI JUL 27 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-280915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 510 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING ACROSS CENTRAL NORTH CAROLINA...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RFG
In the hours before
Special weather statement, Jul 27, 1:31 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 131 PM EDT FRI JUL 27 2007 NCZ026-027-271830- FRANKLIN-NASH- 131 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN AND NASH COUNTIES THROUGH 230 PM EDT... AT 131 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF BUNN...OR ABOUT 12 MILES SOUTH OF LOUISBURG...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PILOT...BUNN...SPRING HOPE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORMS. MWS
Special weather statement, Jul 27, 1:41 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 141 PM EDT FRI JUL 27 2007 NCZ010-011-271830- HALIFAX-WARREN- 141 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN WARREN AND HALIFAX COUNTIES THROUGH 230 PM EDT... AT 141 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LAKE GASTON...OR ABOUT 10 MILES NORTHEAST OF WARRENTON...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHERN...RURAL HALIFAX AND WARREN COUNTIES. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 41 min |
| Jul 27, 1:45 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 45 min |
| Jul 27, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 67 min |
| Jul 27, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 22 min |
| Jul 27, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 34 min |
| Jul 27, 2:32 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 34 min |
| Jul 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 42 min |
| Jul 27, 2:39 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 42 min |
| Jul 27, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 46 min |
| Jul 27, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 40 min |
| Jul 27, 2:58 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 62 min |
| Jul 27, 2:58 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 32 min |
| Jul 27, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 42 min |
| Jul 27, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 50 min |
| Jul 27, 3:16 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
| Jul 27, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 63 min |
| Jul 27, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 23 min |
| Jul 27, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 36 min |
| Jul 27, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 34 min |
| Jul 27, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 42 min |
| Jul 27, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 59 min |
| Jul 27, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 41 min |
| Jul 27, 4:20 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 40 min |
| Jul 27, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 38 min |
| Jul 27, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 35 min |
| Jul 27, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 43 min |
| Jul 27, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 40 min |
| Jul 27, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Person | 16 min |
| Jul 27, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 36 min |
| Jul 27, 6:10 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 27 min |
| Jul 27, 6:24 PM EDT | Flash Flood Warning | RAH | Durham | 96 min |
| Jul 27, 7:49 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 17 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.